Estimation of the reliability function for two-parameter exponentiated Rayleigh or Burr type X distribution

Anupam Pathak, Ajit Chaturvedi

Abstract


Abstract: Problem Statement: The two-parameter exponentiated Rayleigh distribution has been widely used especially in the modelling of life time event data. It provides a statistical model which has a wide variety of application in many areas and the main advantage is its ability in the context of life time event among other distributions. The uniformly minimum variance unbiased and maximum likelihood estimation methods are the way to estimate the parameters of the distribution. In this study we explore and compare the performance of the uniformly minimum variance unbiased and maximum likelihood estimators of the reliability function R(t)=P(X>t) and P=P(X>Y) for the two-parameter exponentiated Rayleigh distribution. Approach: A new technique of obtaining these parametric functions is introduced in which major role is played by the powers of the parameter(s) and the functional forms of the parametric functions to be estimated are not needed.  We explore the performance of these estimators numerically under varying conditions. Through the simulation study a comparison are made on the performance of these estimators with respect to the Biasness, Mean Square Error (MSE), 95% confidence length and corresponding coverage percentage. Conclusion: Based on the results of simulation study the UMVUES of R(t) and ‘P’ for the two-parameter exponentiated Rayleigh distribution found to be superior than MLES of R(t) and ‘P’.

References


References

Ahmad, K. E., Fakhry, M. E. and Jaheen, Z. F. (1997): Empirical Bayes estimation of P(.) and characterizations of the Burr type X model. Jour. Statist. Plann. Infer., 64, 297-308.

Awad, A. M. and Gharraf, M. K. (1986): Estimation of P(.) in the Burr case: A Comparative Study. Commun. Statist. – Simul., 15(2), 389-403.

Bartholomew, D. J. (1957): A problem in life testing. Jour. Amer. Statist. Assoc., 52, 350-355.

Bartholomew, D. J. (1963): The sampling distribution of an estimate arising in life testing. Technometrics, 5, 361-374.

Basu, A. P. (1964): Estimates of reliability for some distributions useful in life testing. Technometrics, 6, 215-219.

Burr, I. W. (1942): Cumulative frequency functions. Ann. Math. Statist., 13,215-232.

Chaturvedi, A. and Rani, U. (1998): Classical and Bayesian reliability estimation of the generalized Maxwell failure distribution. Jour. Statist. Res., 32, 113-120.

Chaturvedi, A. and Surinder, K. (1999): Further remarks on estimating the reliability function of exponential distribution under type I and type II censorings. Brazilian Jour. Prob. Statist., 13, 29-39.

Chaturvedi., A. and Tomer, S. K. (2002): Classical and Bayesian reliability estimation of the negative binomial distribution. Jour. Applied Statist Sci., 11, 33-43.

Gupta, R. D. and Gupta, R. C. (1990): Estimation of P(. ) in the multivariate normal case. Statistics, 1, 91-97.

Jaheen. Z. F. (1995): Bayesian approach to prediction with outliers from the Burr type X model. Microelectron. Rel., vol. 35, 45-47.

Jaheen. Z. F. (1996): Empirical Bayes estimation of the reliability and failure rate functions of the Burr type X failure model. Journal of Applied Statistical Science, vol. 3, 281-288.

Johnson, N. L. (1975): Letter to the editor. Technometrics, 17, p. 393.

Johnson, N. L. and Kotz, S. (1970): Continuous Univariate Distributions-I. John Wiley and Sons, New York.

Johnson, N. L., Kotz, S. and Balakrishnan, N. (1995): Continuous Univariate Distribution Vol. 1, 2nd Ed., New York, Wiley.

Kelly, G. D., Kelly, J. A. and Schucany, W. R. (1976): Efficient estimation of P(.) in the exponential case. Technometrics, 18, 359-360.

McCool, J. I. (1991): Inference on P(.) in the Weibull case. Commun. Statist. –Simul. Comp., 20(1), 129-148.

Raqab, M. Z. (1998): Order statistics from the Burr type X model. Computers Mathematics and Applications, vol. 36, 111-120.

Raqab, M. Z. and Kundu, D. (2005): Comparison of different estimators of P[.] for a scaled Burr type X distribution. Commun. Statist. –Simul. Comp., 34, 465-483.

Rodriguez, R. N. (1977): A guide to Burr Type XII distributions. Biometrika, vol. 64, 129-134.

Rohatgi, V. K. (1976): An Introduction to Probability Theory and Mathematical Statistics. John Wiley and Sons, New York.

Sartawi, H. A. and Abu-Salih, M. S. (1991): Bayes prediction bounds for the Burr type X model. Communications in Statistics Theory and Methods, vol. 20, 2307-2330.

Sinha, S. K. (1986): Reliability and life testing. Wiley Eastern Limited, New Delhi.

Surles, J. G. and Padgett, W. J. (1998): Inference for P(.) in the Burr Type X model. Journal of Applied Statistical Science, 225-238.

Surles, J. G. and Padgett, W. J. (2001): Inference for reliability and stress-strength for a scaled Burr Type X distribution. Lifetime Data Analysis, vol. 7, 187-200.

Surles, J. G. and Padgett, W. J. (2004): Some properties of a scaled Burr type X distribution to appear in the Journal of Statistical Planning and Inference.

Tyagi, R. K. and Bhattacharya, S. K. (1989): A note on the MVU estimation of reliability for the Maxwell failure distribution. Estadistica, 41, 73-79.

Tyagi, R. K., Singh, N. K., Kumar, D. and Bhattacharya, S.K. (1993): Bayesian and non-Bayesian reliability analysis based on IEFD. ISIAM ’92, Feb. 4-7, Deptt. of Mathematics, University of Roorkee, 227-232.

Wongo, D. R. (1993): Maximum likelihood methods for fitting the Burr Type XII distribution to multiply (progressively) censored life test data. Metrika, vol. 40, 203-210.


Full Text: PDF

DOI: 10.19139/soic.v2i4.36

Refbacks

  • There are currently no refbacks.